MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis: returned product consisted of a nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined and revealed contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Inspection of the device revealed numerous kinks throughout the hypotube.A complete hypotube separation 49cm distal of the strain relief.The hypotube fracture surfaces were oval, which suggests the device was kinked prior to separation.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion is located in the right coronary artery.Following stent implantation, a 12mm x 2.75mm nc quantum apex balloon catheter was advanced for post dilatation.However, while inserting the device into the guide, the balloon catheter broke halfway from the hub.The procedure was completed with another of the same device.No patient complications were reported and the patient was not harmed.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9688363
Report Number2134265-2020-01079
Device Sequence Number3350881
Product Code LOX
UDI-Device Identifier08714729783251
UDI-Public08714729783251
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0024573662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1